MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-400
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Left knee complaints of radiating pain, locking and popping sensations with instability.Revised (b)(6) 2018 with tibial periprosthetic fracture noted.Tibial baseplate and insert were revised.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon baseplate was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review with a clinical consultant indicated confirmation of event: i can confirm that the patient had a primary cemented triathlon implant since i was able to see the x-rays of the implant with the metaphyseal fracture.I was also able to see the stryker original stickers.I can also confirm the revision procedure since i was able to review the operation report and the original stryker stickers.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of late metaphyseal periprosthetic fracture are multi-factorial including surgical technique in the way that the tibia is prepared and the implant inserted and patient factors including activity level and bmi.In the history given, the patient was having pain prior to going on a vacation.She then got up from a low beach chair and the pain exacerbated.In the office notes it states that she did have a small fracture of the medial portion of the tibia approximately four months prior to the periprosthetic fracture being diagnosed.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture of the tibia.A review with a clinical consultant indicated confirmation of event: i can confirm that the patient had a primary cemented triathlon implant since i was able to see the x-rays of the implant with the metaphyseal fracture.I was also able to see the stryker original stickers.I can also confirm the revision procedure since i was able to review the operation report and the original stryker stickers.The root cause of this event cannot be determined with certainty.Causes of late metaphyseal periprosthetic fracture are multi-factorial including surgical technique in the way that the tibia is prepared and the implant inserted and patient factors including activity level and bmi.In the history given, the patient was having pain prior to going on a vacation.She then got up from a low beach chair and the pain exacerbated.In the office notes it states that she did have a small fracture of the medial portion of the tibia approximately four months prior to the periprosthetic fracture being diagnosed.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI TS BASEPLATE SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key19528871
Report Number0002249697-2024-00884
Device Sequence Number7604395
Product Code MBH
UDI-Device Identifier07613327026061
UDI-Public07613327026061
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Catalogue Number5521-B-400
Device Lot NumberBVRP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite